Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 43, NWS Melbourne, FL

December 8, 2018

NWS Melbourne, FL issued this small craft advisory at Dec 8, 2018, 4:09 AM EST. It took effect at Dec 9, 2018, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2018, 4:09 AM EST (09:09 UTC)
In effect from
Dec 9, 2018, 4:00 AM EST
Expired
Dec 9, 2018, 4:00 PM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

640 
WHUS72 KMLB 080909
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
409 AM EST Sat Dec 8 2018

AMZ570-572-090900-
/O.NEW.KMLB.SC.Y.0043.181209T0900Z-181209T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
409 AM EST Sat Dec 8 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 AM to 4 PM EST Sunday. 

* WINDS...Southwest 20 to 25 knots. 

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
580 
WHUS72 KMLB 090812
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
312 AM EST Sun Dec 9 2018

AMZ550-552-575-092100-
/O.EXA.KMLB.SC.Y.0043.181209T0900Z-181209T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
312 AM EST Sun Dec 9 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 4 PM EST this afternoon.

* WINDS...South to Southwest around 20 knots.

* WAVES/SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-572-092100-
/O.CON.KMLB.SC.Y.0043.181209T0900Z-181209T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
312 AM EST Sun Dec 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...South to Southwest 20 to 25 knots with occasional gusts
  to Gale Force.

* WAVES/SEAS...6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
695 
WHUS72 KMLB 092102
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
402 PM EST Sun Dec 9 2018

AMZ570-572-575-101000-
/O.EXP.KMLB.SC.Y.0043.000000T0000Z-181209T2100Z/
/O.NEW.KMLB.SC.Y.0044.181209T2102Z-181210T1000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
402 PM EST Sun Dec 9 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 5 AM EST Monday. 

* WINDS...West winds around 20 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-092215-
/O.EXP.KMLB.SC.Y.0043.000000T0000Z-181209T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
402 PM EST Sun Dec 9 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Small craft should continue to exercise caution into tonight for 
westerly winds up to 15 to 20 knots.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 10:06 PM EST, 6 hours 3 minutes earlier.

Area forecast discussion, Dec 7, 10:06 PM EST, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1006 PM EST Fri Dec 7 2018

.UPDATE...
High pressure migrating into the western Atlantic in advance of a
strengthening storm system over the Texas gulf coast will allow
return (southeast) flow to develop overnight. Despite the veering
low-level winds, a weak thermal trough will keep surface winds
backed locally. The resultant north flow allowed temps to drop
quickly after sunset, into the upper 50s and lower 60s away from
the immediate coast. Updated temp grids to account for this,
though they remain a challenge along the coast south of Cape
Canaveral where temps may hold steady if not warm overnight.

Expect an increase in low clouds overnight in the presence of weak
warm air advection; however, available moisture remains trapped
underneath a sharp inversion around 850mb, so little more than a
sprinkle or two is expected along the coast. Upped PoPs about
5%, mainly over the Atlantic, though they remain below mentionable
values.

&&

.AVIATION...
VFR. Occasional BKN040-BKN060 in modifying east to southeast
flow, particularly along the coast.

&&

.MARINE...
Tonight-Saturday...High pressure migrating into the western
Atlantic will turn winds to the east tonight and east southeast on
Saturday. Winds generally at or below 10 knots overnight, becoming
10-15 knots on Saturday. Seas generally 3-4 feet.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  58  75  66  75 /   0  10  30  70
MCO  57  78  65  77 /  10   0  10  70
MLB  61  76  69  79 /  10  10  10  70
VRB  59  76  68  80 /  10  10  10  70
LEE  55  77  65  75 /   0   0  30  70
SFB  56  78  65  76 /  10  10  20  70
ORL  57  78  65  77 /  10   0  10  70
FPR  60  76  68  81 /  10  10  20  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Ulrich/Cristaldi
Hazardous weather outlook, Dec 7, 5:55 PM EST, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
555 PM EST Fri Dec 7 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-081200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
555 PM EST Fri Dec 7 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

Hazardous weather is not expected in east central Florida.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A low pressure system will move east along the Gulf Coast on
Saturday, and across north Florida Sunday. The low will swing a
strong cold front across central Florida by Sunday night. This front
will be preceded by a fast moving band of showers and possibly some
embedded thunderstorms. While instability looks somewhat limited,
strong winds and forcing aloft will bring a risk of strong to
possibly severe storms to the area on Sunday. The primary concern
will be is strong straight line winds, although an isolated tornado
is possible.

Boating conditions will deteriorate this weekend ahead of this
system, and remain hazardous through early next week behind the
strong cold front.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Kelly/Cristaldi

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.